Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2009, 11:51 PM CDT for Reagan County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2009, 11:51 PM CDT (04:51 UTC)
- Expired
- Apr 27, 2009, 12:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 270451
SVRMAF
TXC383-270515-
/O.NEW.KMAF.SV.W.0066.090427T0451Z-090427T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN REAGAN COUNTY IN WEST TEXAS...
* UNTIL 1215 AM CDT
* AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL REAGAN COUNTY...OR 22 MILES NORTH OF BIG LAKE...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHEASTERN REAGAN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST TEXAS.
&&
LAT...LON 3136 10129 3149 10143 3165 10143 3165 10126
3142 10126
TIME...MOT...LOC 0451Z 206DEG 27KT 3150 10134
$$1 follow-up statement
000
WWUS54 KMAF 270512
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1212 AM CDT MON APR 27 2009
TXC383-270521-
/O.EXP.KMAF.SV.W.0066.000000T0000Z-090427T0515Z/
REAGAN TX-
1212 AM CDT MON APR 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REAGAN COUNTY
WILL EXPIRE AT 1215 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SEVERE STORM IS IN FAR NORTHEAST REAGAN COUNTY...NEAR COPE
RANCH. THIS STORM LIKELY CONTAINS LARGE HAIL AND WILL BE MOVING OUT
OF THE COUNTY AROUND 1220 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST TEXAS.
&&
LAT...LON 3136 10129 3149 10143 3165 10143 3165 10126
3142 10126
TIME...MOT...LOC 0511Z 206DEG 27KT 3164 10126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:44 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 26, 11:44 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 PM CDT SUN APR 26 2009 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... REGIONAL RADAR TRENDS INDICATE MUCH OF THE CONVECTIVE ACTIVITY CONTINUES PUSHING OFF TO THE EAST. CONCERNS FOR POSSIBLE REGENERATION WESTWARD THROUGH THE OVERNIGHT HOWEVER AS DRYLINE CONTINUES PULLING WESTWARD. WILL MONITOR TRENDS AND MAKE THE APPROPRIATE UPDATES IF NECESSARY. MOISTURE CONTINUES TO OVERSPREAD THE AREA THIS EVENING AND MAY SEE SOME LOW CLOUDS SPREAD INTO KMAF/KFST. GENERALLY WEAK WINDS EXPECTED ACROSS THE REGION TOMORROW WITH MOISTURE/LOW CLOUDS POSSIBLE AGAIN TOMORROW NIGHT AS A COLD FRONT SAGS SOUTHWARD. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 26, 3:41 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 PM CDT SUN APR 26 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 PM CDT SUN APR 26 2009 /241 PM MDT SUN APR 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE INTO THIS EVENING. THE MOST LIKELY AREAS TO BE AFFECTED INCLUDE LOCATIONS GENERALLY EAST OF A LAMESA...TO MIDLAND...TO SANDERSON LINE. STRONG WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...ISOLATED TORNADOES...AND FREQUENT LIGHTING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. AFTER MIDNIGHT THE SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH ACROSS THE AREA WITH CONCERNS THEN SHIFTING TOWARDS MODERATE TO HEAVY RAINFALL ACROSS THE NORTHEASTERN AND EAST CENTRAL PERMIAN BASIN. ELEVATED FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR...AS WELL AS THE DAVIS AND GUADALUPE MOUNTAINS THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 15 PERCENT COMBINED WITH 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH ARE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. STRONG WESTERLY WINDS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS WITH GUSTS NEAR 50 MPH. TRAVELERS THROUGH THE AREA SHOULD REMAIN ALERT FOR POSSIBLE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS ON TUESDAY AS A FRONTAL BOUNDARY SAGS INTO THE REGION. LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 26, 8:00 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 800 PM CDT SUN APR 26 2009 TXZ069-070-270245- UPTON-REAGAN- 800 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REAGAN AND EASTERN UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF TEXON AT 859 PM CDT...MOVING EAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS...HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS.
Special weather statement, Apr 26, 8:37 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 837 PM CDT SUN APR 26 2009 TXZ075-082-270200- PECOS-TERRELL- 837 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 10 MILES WEST OF SHEFFIELD AT 837 PM CDT...MOVING NORTHEAST AT 20 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES... INCLUDING THE CITY OF SHEFFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Apr 26, 9:25 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E0.88 INCH REAGAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
&&
CDANIELSLocal storm report, Apr 26, 9:35 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, Apr 26, 10:33 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX PUBLIC
PING PONG TO GOLFBALL SIZE HAIL REPORTED IN SHEFFIELD.
0420 PM HAIL 1 SE SHEFFIELD 30.68N 101.81W
04/26/2009 E1.00 INCH PECOS TX LAW ENFORCEMENT
0533 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX TRAINED SPOTTER
0535 PM HAIL DUNN 32.57N 100.89W
04/26/2009 E1.00 INCH SCURRY TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.
0535 PM HAIL 5 NW SHEFFIELD 30.74N 101.88W
04/26/2009 E2.75 INCH PECOS TX LAW ENFORCEMENT
0600 PM FLASH FLOOD SHEFFIELD 30.69N 101.82W
04/26/2009 PECOS TX TRAINED SPOTTER
FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
SHEFFIELD.
0620 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.00 INCH PECOS TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E0.88 INCH REAGAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
0920 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
&&
CDANIELSSpecial weather statement, Apr 26, 11:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1147 PM CDT SUN APR 26 2009 TXZ063-070-270515- GLASSCOCK-REAGAN- 1147 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER NORTHEASTERN REAGAN COUNTY AT 1147 PM CDT...MOVING NORTHEAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 63 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 32 min |
| Apr 27, 1:46 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 59 min |
| Apr 27, 2:00 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 27, 2:34 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 27, 3:06 AM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Apr 27, 3:16 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 59 min |
| Apr 27, 4:18 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Apr 27, 4:41 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Apr 27, 5:34 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Apr 27, 6:09 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Apr 27, 1:48 PM CDT | Fire Weather Watch | MAF | 15 hr | |
| Apr 27, 1:48 PM CDT | Red Flag Warning | MAF | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.